H-Index
79
Scimago Lab
powered by Scopus
JCR
Clarivate
Analytics
16%
Acceptance
Rate
call: +1.631.470.9640
Mon-Fri 10 am - 2 pm EST

Logo

Medical Science Monitor Basic Research
AmJCaseRep

Annals
ISI-Home

eISSN: 1643-3750

Get your full text copy in PDF

Mixed intoxication with aconitum nappellans (monkshood) and digitalis grandiflora (large yellow foxglove)

Alexander Kunz, Hans Marty, Felix Nohl, Wolfgang Schmitt, Uwe Schiemann

Med Sci Monit 2010; 16(8): CS103-105

ID: 881108


Background:    Intoxications are frequent and relevant medical problems in emergency units.
    Case Report:    We report of a mixed intoxication with monkshood and large yellow foxglove. A 39-year-old mentally ill drug addict, intent on committing suicide, swallowed an undefined amount of chaffed monkshood and large yellow foxglove. The typical symptoms of an intoxication occurred, including high-grade ventricular and supraventricular tachyarrhythmias, colic abdominal pain, and peripheral paralysis. After activated charcoal was repeatedly administered as well as FAB digitalis-antibodies, a lasting normalisation of the heart rhythm set in and a release of the clinical symptoms could be observed.
    Conclusions:    FAB antibodies are a safe antidote for herbal digitalis intoxication. Therapy of choice for an aconitum poisoning is activated charcoal and intensive monitoring.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree